Alert archive / Texas / High Wind Warnings in 2009
High Wind Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this high wind warning at Jan 3, 2009, 4:21 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It was in force for 90 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 3, 2009, 4:21 AM CST (10:21 UTC)
- Expired
- Jan 3, 2009, 5:51 AM CST
- In force
- 90 min
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 4:57 AM CST | MARINE TSTM WIND 45 | Corpus Christi, TX | NAVAL AIR STATION CORPUS CHRISTI ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 031021 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 421 AM CST SAT JAN 3 2009 TXZ242>244-031200- /O.NEW.KCRP.HW.W.0001.090103T1021Z-090103T1200Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 421 AM CST SAT JAN 3 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. RAPIDLY FALLING PRESSURE BEHIND A LINE OF SHOWERS WILL LEAD TO A SUDDEN INCREASE IN SUSTAINED SOUTHERLY WIND SPEEDS OF 40 MPH ACROSS THE SOUTHERN COASTAL PLAINS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TM
1 follow-up statement
000 WWUS74 KCRP 031151 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 551 AM CST SAT JAN 3 2009 TXZ242>244-031300- /O.CAN.KCRP.HW.W.0001.000000T0000Z-090103T1200Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 551 AM CST SAT JAN 3 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS ACROSS THE REGION HAVE FALLEN TO THE 15 TO 25 MPH RANGE AND WILL CONTINUE TO GRADUALLY DIMINISH THROUGHOUT THE DAY. AS A RESULT...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ TM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this high wind warning went out at Jan 2, 11:41 PM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Jan 2, 11:41 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1141 PM CST FRI JAN 2 2009 .DISCUSSION...UPATED FOR 06Z AVIATION DISCUSSION BELOW. && .AVIATION...UPR LVL DISTB APRCHNG S TX. PATCHY -RA HAS DVLPD BTWN LRD-ALI. COVERAGE WILL SLWLY INCR OVRNGHT ACRS S TX...WITH RW AND EMBEDDED TSTMS DVLPG...ESP ALONG AND E OF AN I-37 AND U.S. 281 LINE. THERE IS A SLIM CHANCE A FEW OF THE TSTMS COULD BCM STRONG FM VCT-BEA-RKP-PKV...PRODUCING SMALL HAIL AND GUSTY WINDS. ACTIVITY WILL QUICKLY EXIT THE RGN W-E BTWN 12Z-16Z. && .PREV DISCUSSION... /ISSUED 1038 PM CST FRI JAN 2 2009/ DISCUSSION...00Z MODELS HAVE BACKED OFF CONSIDERABLY ON QPF ACROSS THE CWA OVERNIGHT (ESPECIALLY NAM)...WITH UPPER LEVEL FORCING PASSING EVEN QUICKER TO THE NORTHEAST AND POSSIBLY SOME DRY SLOTTING OCCURRING. DID LOWER POPS ABOUT 10-20% OVERNIGHT... BUT NOT QUITE AS LOW AS THE OOZ MOS GUIDANCE IS INDICATING... GIVEN THE STRENGTH OF THE UPPER LEVEL DISTURBANCE COMING FROM THE SPARSE UPPER AIR DATA REGION OF NORTHERN MEXICO. PREV DISCUSSION... /ISSUED 802 PM CST FRI JAN 2 2009/ DISCUSSION...MODERATE TO STRONG UPPER LEVEL DISTURBANCE APPROACHING THE REGION FROM NORTHERN MEXICO THIS EVENING ALONG WITH EXIT REGION OF MID AND UPPER LEVEL JET STREAK. UPPER LEVEL ASCENT AND FORCING WILL QUICKLY OVERSPREAD THE RIO GRANDE PLAINS FROM NOW THROUGH 06Z-09Z...AND THEN EAST ACROSS THE COASTAL BEND BETWEEN 06Z AND 12Z...PEAKING 09Z-12Z ACROSS THE COASTAL BEND. THIS DECENT FORCING WILL LEAD TO A QUICK SHOT OF ELEVATED SHOWER AND THUNDERSTORM DEVELOPMENT OVERNIGHT...BUT WILL RAPIDLY END WEST TO EAST SATURDAY MORNING. ALREADY SOME WEAK ECHOS ON RADAR ACROSS THE RIO GRANDE PLAINS AND MEXICO...LIKELY JUST VIRGA OR MID LEVEL CLOUDS AT THIS POINT. BUT SHOULD SEE ACTIVITY INCREASING TOWARDS AND AFTER MIDNIGHT. ELEVATED THUNDER ALSO A GOOD POSSIBILITY AS WELL. 00Z UPSTREAM SOUNDING FROM DRT HAS SHOWN MID/UPPER LEVEL COOLING AND SHOULD SEE THIS EXPAND EAST INTO SOUTH TEXAS OVERNIGHT...LEADING TO STEEPENING MID LEVEL LAPSE RATES. DEEP LAYER SHEAR WILL ALSO INCREASE WITH THE APPROACH OF THE ABOVE MENTION JET STREAK...SO A FEW STORMS COULD BECOME STRONG PRODUCING SMALL HAIL AND GUSTY WINDS. PRECIPITATION SHOULD RAPIDLY EXIT NORTHEAST OF THE REGION AFTER 12Z. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...SHORT TERM/AVIATION
Hazardous weather outlook, Jan 2, 8:17 PM CST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 817 PM CST FRI JAN 2 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-031200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 817 PM CST FRI JAN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH TEXAS TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP FROM WEST TO EAST FROM MIDNIGHT THROUGH SUNRISE. A FEW OF THESE STORMS COULD BECOME STRONG...PRODUCING SMALL HAIL AND GUSTY WINDS. AT THIS TIME THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS... HOWEVER SPOTTER ACTIVATION ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS COULD BE REQUIRED MAINLY BETWEEN 3 AM AND 8 AM IF STORMS DO BECOME STRONGER THAN ANTICIPATED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DENSE FOG IS EXPECTED ACROSS EASTERN PORTIONS OF SOUTH TEXAS AND THE ADJACENT COASTAL WATERS FROM SATURDAY NIGHT THROUGH SUNDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED BEHIND A COLD FRONT SUNDAY NIGHT AND MONDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUIRED ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS OVERNIGHT THROUGH SATURDAY MORNING. JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 3:25 AM CST | Marine Weather Statement | CRP | 3 hr | |
| Jan 3, 3:57 AM CST | Special Marine Warning | CRP | 2 hr | |
| Jan 3, 9:36 AM CST | Small Craft Advisory | CRP | 5 hr |
Nearby
High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.